Past Events

Nov
4
Sat
Fall 2017 – The Centering Prayer Introductory Program @ St. John the Baptist Catholic Church
Nov 4 @ 8:30 am – 2:00 pm
Fall 2017 - The Centering Prayer Introductory Program @ St. John the Baptist Catholic Church | Silver Spring | Maryland | United States

Introductory Workshop Saturday, November 4:

  • Four presentations: Prayer as Relationship, the Method of Centering Prayer, Thought and Use of the Sacred Word, and Deepening our Relationship with God
  • Two prayer practice sessions
  • Questions and discussion

Continuing Sessions Saturdays, November 11 & 18:

  • Video presentations
  • Two prayer sessions
  • Questions and discussion

The program is for those who are new to contemplative practices, or those who have a Centering Prayer practice and want to refresh basic guidelines and conceptual background. 

A $40 good willing offering is suggested, or the amount with which you are comfortable. All are welcome! A continental breakfast will be served.

Please contact Ellen Barlow, Contemplative Outreach of Maryland and Washington Leadership Team member, if you have any questions about the event or how to register.

“Centering Prayer is a receptive method of silent prayer in which we experience God’s presence within us and is both a relationship with God and a discipline to foster that relationship” (Father Thomas Keating, OCSO, a founding member and spiritual guide of Contemplative Outreach).

“Be Still and Know That I am God….” Psalm 46

Sep
30
Sat
Ilia Delio OSF 9/30/17 – The Universe Within @ National Presbyterian Church
Sep 30 @ 1:00 pm – 4:45 pm
Ilia Delio OSF 9/30/17 - The Universe Within @ National Presbyterian Church | Washington | District of Columbia | United States

Ilia Delio, OSF – The Universe Within

Join us on Saturday afternoon, September 30, to hear Ilia Delio share her thoughts about “The Universe Within”.  Finding our place in the world is a challenging task.  Ilia will explore the inner universe and the role of consciousness, elaborating on the insights of modern science and the tradition of the mystics. 

Ilia’s bio is available here.

There will be opportunity for Q & A, and the purchase and signing of some of Ilia’s books.  Books purchased by cash or check only.   Light refreshments will be offered.

Schedule for the Afternoon  — Schedule subject to change:

12:30pm             Doors open.  Sign-in.  Books available for purchase.

1:00-2:00pm       Session One. Prayer. Introduction. Presentation.

2:00-2:20pm       Q & A

2:20-2:40pm       Break – Books available for purchase.

2:40-3:00pm       Group Contemplative/Silent Prayer. 20 Minute Sit.

3:00-3:40pm       Session Two. Presentation

3:40-3:50pm       10 Minute Break

3:50-4:15pm        Q & A

4:15-4:45pm       Book Signing – Books available for purchase.

4:45pm               Program ends. Thank you!

Please join us!  A $40 goodwill offering is suggested or the amount with which you are comfortable.  All are welcome!  No one will be turned away.

May
20
Sat
Centering Prayer and Contemplation of “The Imitation of Christ” Half Day Retreat @ St. John the Baptist Catholic Church
May 20 @ 8:30 am – 12:15 pm
Centering Prayer and Contemplation of "The Imitation of Christ" Half Day Retreat @ St. John the Baptist Catholic Church | Silver Spring | Maryland | United States
Join us on Saturday, May 20, 2017 for a half-day retreat of Centering Prayer and contemplation of Thomas Kempis’ book “The Imitation of Christ” presented by L.J. Milone. All are welcome, whether you have practiced Centering Prayer for awhile or are new to the practice. Registration is not required, but appreciated. Goodwill offering of $20 is suggested.

Contemplative Outreach of Maryland and Washington invites you to a half-day retreat of prayer and contemplation.  All are welcome, whether you have practiced Centering Prayer for awhile or are new to the practice.

The program includes three Centering Prayer periods and a presentation on the medieval classic book, The Imitation of Christ by Thomas a Kempis.  The presentation will be given by L.J. Milone who will focus on the text as a “Handbook for Contemplatives.”

The program schedule is as follows:

    8:30    Sign in & Light Refreshments
    9:00    Welcome and Introduction
    9:10    Centering Prayer/Two tracks:
                –Intro/Refresher track with prayer instruction and one  prayer period
                –Deepening Track with two prayer periods
  10:20    Silent Break
  10:30    Presentation by L.J. Milone – “The Imitation of Christ: A Handbook for                 Contemplatives”   
  11:30    Silent Break
  11:45    Centering Prayer
  12:15    Closing

Mar
4
Sat
Lenten Centering Prayer Mini-Retreat @ St Columba’s Church - Room 212
Mar 4 @ 8:30 am – 12:15 pm
Lenten Centering Prayer Mini-Retreat @ St Columba’s Church - Room 212 | Washington | District of Columbia | United States

As Lent begins, Contemplative Outreach of Maryland and DC invites you to a half day retreat of prayer and contemplation. All are welcome, whether you have practiced Centering Prayer for awhile or are new to the practice.

The program will include a number of Centering Prayer periods and a video presentation by Fr Thomas Keating. The presentation, from the Contemplative Outreach “Heartfulness” series, explores the nuances of what it means to “see with the eyes of our hearts” and “hear with the ears of our hearts.”

The program schedule is as follows:

8:30 Sign in & Light Refreshments
9:00 Welcome and Introduction
9:15 Centering Prayer/Two tracks:
–Intro/Refresher track with prayer instruction and one prayer period
–Deepening Track with two prayer periods
10:15 Silent Break
10:30 Fr. Thomas Keating video presentation and participant reflections
11:30 Silent Break
11:45 Centering Prayer
12:15 Closing

Registration not required. For more information, contact:

Suzi Kindervatter

Contemplative Outreach MD/DC Leadership Team